Igor Dolinka

Full Professor
Department of Mathematics and Informatics
Faculty of Sciences, University of Novi Sad
Trg Dositeja Obradovića 4, 21101 Novi Sad, Serbia
E-mail: dockie AT dmi.uns.ac.rs

Research papers

Coming soon

97. Presentations for a class of semigroup products
(with S. Carson, J. East, V. Gould, and R. Zenab).

Accepted

96. Free idempotent generated semigroups: The word problem and structure via gain graphs,
Israel Journal of Mathematics (to appear), 41 pp.   [ doi ]   [ arXiv:2003.10568 ]

2021

95. Sandwich semigroups in diagram categories
(with I. Đurđev and J. East).
International Journal of Algebra and Computation Vol. 31 (2021), 1339-1404.   [ doi ]   [ arXiv:1910.10286 ]
94. New results on the prefix membership problem for one-relator groups
(with R.D. Gray).
Transactions of the American Mathematical Society Vol. 374 (2021), 4309-4358.   [ doi ]   [ arXiv:1911.06571 ]

2019

93. Presentations for singular wreath products
(with Y.-Y. Feng, A. Al-Aadhami, J. East, and V. Gould).
Journal of Pure and Applied Algebra Vol. 223 (2019), 5106-5146.   [ doi ]   [ arXiv:1609.02441 ]
92. A group-theoretical interpretation of the word problem for free idempotent generated semigroups
(with D. Yang and V. Gould).
Advances in Mathematics Vol. 345 (2019), 998-1041.   [ doi ]   [ arXiv:1802.02420 ]
91. Enumeration of idempotents in planar diagram monoids
(with J. East, A. Evangelou, D. FitzGerald, N. Ham, J. Hyde, N. Loughlin, and J.D. Mitchell).
Journal of Algebra Vol. 522 (2019), 351-385.   [ doi ]   [ arXiv:1507.04838 ]

2018

90. Sandwich semigroups in locally small categories II: Transformations
(with I. Đurđev, J. East, P. Honyam, K. Sangkhanan, J. Sanwong, and W. Sommanee).
Algebra Universalis Vol. 79 (2018), Article 76, 53 pp.   [ doi ]   [ arXiv:1710.01891]
89. Sandwich semigroups in locally small categories I: Foundations
(with I. Đurđev, J. East, P. Honyam, K. Sangkhanan, J. Sanwong, and W. Sommanee).
Algebra Universalis Vol. 79 (2018), Article 75, 35 pp.   [ doi ]   [ arXiv:1710.01890]
88. Twisted Brauer monoids
(with J. East).
Proceedings of the Royal Society of Edinburgh, Section A: Mathematics Vol. 148 (2018), 731-750.
[ doi ]
   [ arXiv:1510.08666 ]
87. Universal locally finite maximally homogeneous semigroups and inverse semigroups
(with R.D. Gray).
Forum Mathematicum Vol. 30 (2018), 947-971.   [ doi ]   [ arXiv:1704.00641 ]
86. Finite bands are finitely related.
Semigroup Forum Vol. 97 (2018), 115-130.   [ doi ]   [ arXiv:1509.04509 ]
85. Semigroups of rectangular matrices under a sandwich operation
(with J. East).
Semigroup Forum Vol. 96 (2018), 253-300.   [ doi ]   [ arXiv:1503.03139 ]

2017

84. The idempotent-generated subsemigroup of the Kauffman monoid
(with J. East).
Glasgow Mathematical Journal Vol. 59 (2017), 673-683.   [ doi ]   [ arXiv:1602.01157 ]
83. On regularity and the word problem for free idempotent generated semigroups
(with R.D. Gray and N. Ruškuc).
Proceedings of the London Mathematical Society Vol. 114 (2017), 401-432.   [ doi ]   [ arXiv:1412.5167 ]
82. Motzkin monoids and partial Brauer monoids
(with J. East and R.D. Gray).
Journal of Algebra Vol. 471 (2017), 251-298.   [ doi ]   [ arXiv:1512.02279 ]

2016

81. Idempotent generation in the endomorphism monoid of a uniform partition
(with J. East).
Communications in Algebra Vol. 44 (2016), 5179-5198.   [ doi ]   [ arXiv:1407.3312 ]
80. Automorphism groups of countable algebraically closed graphs and endomorphisms of the random graph 
(with R.D. Gray, J.D. Mitchell, J.D. McPhee, and M. Quick).
Mathematical Proceedings of the Cambridge Philosophical Society Vol. 160 (2016), 437-462.   [ doi ]
[ arXiv:1408.4107 ]
79. Idempotent rank in the endomorphism monoid of a non-uniform partition
(with J. East and J.D. Mitchell).
Bulletin of the Australian Mathematical Society Vol. 93 (2016), 73-91.   [ doi ]   [ arXiv:1504.02520 ]

2015

78. Variants of finite full transformation semigroups
(with J. East).
International Journal of Algebra and Computation Vol. 25 (2015), 1187-1222.   [ doi ]   [ arXiv:1410.5253 ]
77. Free idempotent generated semigroups and endomorphism monoids of free G-acts 
(with D. Yang and V. Gould).
Journal of Algebra Vol. 429 (2015), 133-176.   [ doi ]   [ arXiv:1402.4042 ]
76. Enumeration of idempotents in diagram semigroups and algebras
(with J. East, A. Evangelou, D. FitzGerald, N. Ham, J. Hyde, and N. Loughlin).
Journal of Combinatorial Theory, Series A Vol. 131 (2015), 119-152.   [ doi ]   [ arXiv:1408.2021 ]

2014

75. Unary enhancements of inherently non-finitely based semigroups 
(with K. Auinger, T.V. Pervukhina, and M.V. Volkov).
Semigroup Forum Vol. 89 (2014), 41-51.   [ doi ]   [ arXiv:1301.3275 ]
74. The Bergman property for endomorphism monoids of some Fraďssé limits.
Forum Mathematicum Vol. 26 (2014), 357-376.   [ doi ]   [ arXiv:1009.2106 ]
73. Maximal subgroups of free idempotent generated semigroups over the full linear monoid
(with R.D. Gray).
Transactions of the American Mathematical Society Vol. 366 (2014), 419-455.   [ doi ]   [ arXiv:1112.0893 ]

2013

72. Every group is a maximal subgroup of the free idempotent generated semigroup over a band
(with N. Ruškuc).
International Journal of Algebra and Computation Vol. 23 (2013), 573-581.   [ doi ]   [ arXiv:1301.1225 ]
71. A note on free idempotent generated semigroups over the full monoid of partial transformations.
Communications in Algebra Vol. 41 (2013), 565-573.   [ doi ]   [ arXiv:1101.3057 ]

2012

70. On free spectra of a class of finite inverse monoids.
Journal of the Australian Mathematical Society Vol. 93 (2012), 225-237.   [ doi ]
69. Finite homomorphism-homogeneous permutations via edge colourings of chains
(with É. Jungábel).
Electronic Journal of Combinatorics Vol. 19(4) (2012), #P17, 15 pp.   [ doi ]
68. A note on maximal subgroups of free idempotent generated semigroups over bands.
Periodica Mathematica Hungarica Vol. 65 (2012), 97-105.   [ doi ]   [ arXiv:1010.3737 ]
67. On free spectra of finite monoids from the pseudovariety DA.
Semigroup Forum Vol. 85 (2012), 244-254.   [ doi ]
66. A universality result for endomorphism monoids of some ultrahomogeneous structures
(with D. Mašulović).
Proceedings of the Edinburgh Mathematical Society Vol. 55 (2012), 635-656.   [ doi ]   [ arXiv:1009.2892 ]
65. On free spectra of varieties of locally threshold testable semigroups.
International Journal of Algebra and Computation Vol. 22 (2012), 1250055, 9 pp.   [ doi ]
64. Equational theories of semigroups with involution 
(with K. Auinger and M.V. Volkov).
Journal of Algebra Vol. 369 (2012), 203-225.   [ doi ]
63. Countable homogeneous linearly ordered posets 
(with D. Mašulović).
European Journal of Combinatorics Vol. 33 (2012), 1965-1973.   [ doi ]
62. Matrix identities involving multiplication and transposition 
(with K. Auinger and M.V. Volkov).
Journal of the European Mathematical Society Vol. 14 (2012), 937-969.   [ doi ]   [ arXiv:0902.1155 ]
61. Properties of the automorphism group and a probabilistic construction of a class of countable labeled structures 
(with D. Mašulović).
Journal of Combinatorial Theory, Series A Vol. 119 (2012), 1014-1030.   [ doi ]
60. A characterization of retracts in certain Fraďssé limits.
Mathematical Logic Quarterly Vol. 58 (2012), 46-54.   [ doi ]

2011

59. Finite groups are big as semigroups 
(with N. Ruškuc).
Archiv der Mathematik Vol. 97 (2011), 209-217.   [ doi ]
58. On free spectra of locally testable semigroup varieties.
Glasgow Mathematical Journal Vol. 53 (2011), 623-629.   [ doi ]
57. Remarks on homomorphism-homogeneous lattices and semilattices 
(with D. Mašulović).
Monatshefte für Mathematik Vol. 164 (2011), 23-37.   [ doi ]
56. On maximal subgroups of free objects of certain completely regular semigroup varieties.
International Journal of Algebra and Computation Vol. 21 (2011), 473-484.   [ doi ]

2010

55. On residually finite varieties of involution semigroups.
Journal of the Australian Mathematical Society Vol. 89 (2010), 181-198.   [ doi ]
54. Power semigroups of finite groups and the INFB property.
Algebra Universalis Vol. 63 (2010), 239-242.   [ doi ]
53. On identities of finite involution semigroups.
Semigroup Forum Vol. 80 (2010), 105-120.   [ doi ]
52. All countable monoids embed into the monoid of the infinite random graph 
(with A. Bonato and D. Delić).
Discrete Mathematics Vol. 310 (2010), 373-375.   [ doi ]

2009

51. Quasilinear varieties of semigroups 
(with P. Đapić).
Semigroup Forum Vol. 79 (2009), 445-450.   [ doi ]
50. The finite basis problem for endomorphism semirings of finite semilattices with zero.
Algebra Universalis Vol. 61 (2009), 441-448.   [ doi ]
49. On free spectra of finite completely regular semigroups and monoids.
Journal of Pure and Applied Algebra Vol. 213 (2009), 1979-1990.   [ doi ]
48. A remark on nonfinitely based semirings.
Semigroup Forum Vol. 78 (2009), 368-373.   [ doi ]
47. A class of inherently nonfinitely based semirings.
Algebra Universalis Vol. 60 (2009), 19-35.   [ doi ]

2008

46. An uncountable interval in the lattice of semiring varieties.
Acta Scientiarum Mathematicarum (Szeged) Vol. 74 (2008), 85-93.   [ link ]

2007

45. A nonfinitely based finite semiring.
International Journal of Algebra and Computation Vol. 17 (2007), 1537-1551.   [ doi ]
44. The endomorphism monoid of the random poset contains all countable semigroups.
Algebra Universalis Vol. 56 (2007), 469-474.   [ doi ]
43. Axiomatizing the identities of binoid languages.
Theoretical Computer Science Vol. 372 (2007), 1-14.   [ doi ]

2006

42. A locally finite variety of rings with an undecidable equational theory 
(with S. Crvenković and V. Tasić).
Quarterly Journal of Mathematics Vol. 57 (2006), 297-307.   [ doi ]

2005

41. Varieties of involution semilattices of Archimedean semigroups.
Publicationes Mathematicae Debrecen Vol. 66 (2005), 439-447.   [ link ]
40. A note on identities of two-dimensional languages.
Discrete Applied Mathematics Vol. 146 (2005), 43-50.   [ doi ]

2004

39. On subdirect decomposition and varieties of some rings with involution. II 
(with N. Mudrinski).
In: Proceedings of the Novi Sad Algebraic Conference 2003 (eds. I. Dolinka, A.Tepavčević).
Novi Sad Journal of Mathematics Vol. 34 (2004), No. 2, 109-117.   [ pdf ]
38. The endomorphism monoid of the random graph has uncountably many ideals 
(with D. Delić).
Semigroup Forum Vol. 69 (2004), 75-79.   [ doi ]
37. The Berman conjecture is true for nilpotent extensions of regular semigroups 
(with P. Marković).
Algebra Universalis Vol. 51 (2004), 435-438.   [ doi ]

2003

36. Semigroup varieties with a small number of term operations.
Algebra Universalis Vol. 50 (2003), 325-340.   [ doi ]
35. Idempotent distributive semirings with involution.
International Journal of Algebra of Computation Vol. 13 (2003), 597-625.   [ doi ]
34. Regular *-semigroup varieties with the amalgamation property.
Semigroup Forum Vol. 67 (2003), 419-428.   [ doi ]
33. The multiplicative fragment of the Yanov equational theory.
Theoretical Comupter Science Vol. 301 (2003), 417-425.   [ doi ]
32. Involutorial Płonka sums 
(with M. Vinčić).
Periodica Mathematica Hungarica Vol. 46 (2003), 17-31.   [ doi ]

2002

31. Varieties of involution semigroups and involution semirings: A survey 
(with S. Crvenković).
Bulletin of the Society of Mathematicians of Banja Luka Vol. 9 (2002), 7-47.   [ pdf ]
30. On subdirect decomposition and varieties of some rings with involution
(with S. Crvenković and M. Vinčić).
Beiträge zur Algebra und Geometrie Vol. 43 (2002), 423-432.   [ pdf ]
29. Congruences on *-regular semigroups 
(with S. Crvenković).
Periodica Mathematica Hungarica Vol. 45 (2002), 1-13.   [ doi ]
28. On axioms for commutative regular equations without addition 
(with S. Crvenković).
Theoretical Computer Science Vol. 289 (2002), 531-551.   [ doi ]
27. A note on square extensions of bands.
Novi Sad Journal of Mathematics Vol. 32 (2002), No. 1, 159-166.   [ pdf ]
26. Finite semigroups with slowly growing pn-sequences. II.
Acta Scientiarum Mathematicarum (Szeged) Vol. 68 (2002), 83-94.   [ link ]

2001

25. From twists to involution bands.
Filomat Vol. 15 (2001), 7-16.   [ pdf ]
24. Subdirectly irreducible bands with involution.
Acta Scientiarum Mathematicarum (Szeged) Vol. 67 (2001), 535-554.   [ link ]
23. Involution semigroups are not globally determined 
(with S. Crvenković and M. Vinčić).
Semigroup Forum Vol. 62 (2001), 477-481.   [ doi ]
22. On the lattice of varieties of involution semigroups.
Semigroup Forum Vol. 62 (2001), 438-459.   [ doi ]
21. On equations for union-free regular languages 
(with S. Crvenković and Z. Ésik).
Information and Computation Vol. 164 (2001), 152-172.   [ doi ]
20. The Berman conjecture is true for finite surjective semigroups and their inflations
(with S. Crvenković and N. Ruškuc).
Semigroup Forum Vol. 62 (2001), 103-114.   [ doi ]
19. Finite semigroups with few term operations 
(with S. Crvenković and N. Ruškuc).
Journal of Pure and Applied Algebra Vol. 157 (2001), 205-214.   [ doi ]

2000

18. On Kleene algebras of ternary co-relations.
Acta Cybernetica Vol. 14 (2000), 583-595.   [ pdf ]
17. Minimal varieties of semirings with involution.
Algebra Universalis Vol. 44 (2000), 143-151.   [ doi ]
16. All varieties of normal bands with involution.
Periodica Mathematica Hungarica Vol. 40 (2000), 109-122.    [ doi ]
15. Remarks on varieties of involution bands.
Communications in Algebra Vol. 28 (2000), 2837-2852.   [ doi ]
14. Equational bases for some 0-direct unions of semigroups 
(with S. Crvenković and M. Vinčić).
Studia Scientiarum Mathematicarum Hungarica Vol. 36 (2000), 423-431.   [ doi ]
13. Finite semigroups with slowly growing pn -sequences 
(with S. Crvenković).
Algebra Universalis Vol. 43 (2000), 259-268.   [ doi ]
12. Separability and decidability results for varieties of Jónsson dynamic algebras 
(with S. Crvenković).
Algebra Universalis Vol. 43 (2000), 79-97.   [ doi ]
11. Notes on the number of operations of finite semigroups 
(with S. Crvenković and N. Ruškuc).
Acta Scientiarum Mathematicarum (Szeged) Vol. 66 (2000), 23-31.   [ link ]
10. The variety of Kleene algebras with conversion is not finitely based 
(with S. Crvenković and Z. Ésik).
Theoretical Computer Science Vol. 230 (2000), 235-245.   [ doi ]

1999

9. A note on equations for commutative regular languages 
(with S. Crvenković and Z. Ésik).
Information Processing Letters Vol. 70 (1999), 265-267.   [ doi ]
8. A survey of algebra of tournaments 
(with S. Crvenković and P. Marković).
In: Proceedings of the 8th International Conference "Algebra & Logic", Novi Sad, 1998 (eds. S. Crvenković, I. Dolinka). 
Novi Sad Journal of Mathematics Vol. 29 (1999), No. 2, 95-130.   [ pdf ]
7. Decidability problems for the variety generated by tournaments 
(with S. Crvenković and P. Marković).
In: Proceedings of the 8th International Conference "Algebra & Logic", Novi Sad, 1998 (eds. S. Crvenković, I. Dolinka). 
Novi Sad Journal of Mathematics Vol. 29 (1999), No. 2, 85-93.   [ pdf ]
6. A characterization of groups in the class of *-regular semigroups.
Novi Sad Journal of Mathematics Vol. 29 (1999), No. 1, 215-219.   [ pdf ]
5. Log-maximal finite semigroups do not exist.
Filomat Vol. 13 (1999), 25-29.   [ pdf ]

1998

4. Undecidable varieties with solvable word problems - III (A semigroup variety) 
(with S. Crvenković).
Novi Sad Journal of Mathematics Vol. 28 (1998), No. 2, 109-117.   [ pdf ]
3. A variety with undecidable equational theory and solvable word problem 
(with S. Crvenković).
International Journal of Algebra and Computation Vol. 8 (1998), 625-630.   [ doi ]

1996

2. Undecidable varieties with solvable word problems - II 
(with S. Crvenković).
Novi Sad Journal of Mathematics Vol. 26 (1996), No. 2, 21-30.   [ pdf ]
1. Undecidable varieties with solvable word problems - I 
(with S. Crvenković).
Facta Universitatis (Niš), Series Mathematics and Informatics Vol. 11 (1996), 1-8.   [ pdf ]

Editorials

4. A conference report: The 5th Novi Sad Algebraic Conference (in conjunction with AAA94).
Algebra Universalis Vol. 79 (2018), Article 42, 4 pp.   [ doi ]
3. Preface (with P. Marković). 
Proceedings of the 3rd Novi Sad Algebraic Conference, Novi Sad, 2009.
 
Novi Sad Journal of Mathematics
Vol. 40 (2010), No. 3, 1-2.   [ pdf ]
2. Preface (with A. Tepavčević). 
Proceedings of the Novi Sad Algebraic Conference, Novi Sad, 2003.
 
Novi Sad Journal of Mathematics
Vol. 34 (2004), No. 2, i.   [ pdf ]
1. Preface (with S. Crvenković). 
Proceedings of the 8th International Conference "Algebra & Logic", Novi Sad, 1998.
 
Novi Sad Journal of Mathematics
Vol. 29 (1999), No. 2, i-ii.   [ pdf ]

Books (in Serbian)

3. A Brief Introduction to Analysis of Algorithms.
University of Novi Sad, 2008.
2. Elementary Number Theory: My Favourite Problems.
Mathematical Society of Serbia, Belgrade, 2007.
1. Selected Topics in General Algebra: Groups, Rings, Fields, Lattices
(with S. Crvenković and R.Sz. Madarász).
University of Novi Sad, 1998.